AIMS Mathematics, 2017, 2(1): 1-15. doi: 10.3934/Math.2017.1.1.

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Remarks on an elliptic problem arising in weighted energy estimates for wave equations with space-dependent damping term in an exterior domain

1 Department of Mathematics, Faculty of Science and Technology, Tokyo University of Science, 2641 Yamazaki, Noda-shi, Chiba-ken 278-8510, Japan
2 Graduate School of Mathematics, Nagoya University, Furocho, Chikusaku, Nagoya 464-8602 Japan

This paper is concerned with weighted energy estimates and di usion phenomena for the initial-boundary problem of the wave equation with space-dependent damping term in an exterior domain. In this analysis, an elliptic problem was introduced by Todorova and Yordanov. This attempt was quite useful when the coeffcient of the damping term is radially symmetric. In this paper, by modifying their elliptic problem, we establish weighted energy estimates and di usion phenomena even when the coeffcient of the damping term is not radially symmetric.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Damped wave equation; elliptic problem; exterior domain; weighted energy estimates; diffusion phenomena

Citation: Motohiro Sobajima, Yuta Wakasugi. Remarks on an elliptic problem arising in weighted energy estimates for wave equations with space-dependent damping term in an exterior domain. AIMS Mathematics, 2017, 2(1): 1-15. doi: 10.3934/Math.2017.1.1

References

  • 1. M. Ikawa, Mixed problems for hyperbolic equations of second order, J. Math. Soc. Japan, 20 (1968), 580-608.    
  • 2. M. Ikawa, M. Ikawa, Hyperbolic partial differential equations and wave phenomena, American Mathematical Society, Providence, RI, 2000.
  • 3. R. Ikehata, Some remarks on the wave equation with potential type damping coefficients, Int. J. Pure Appl. Math., 21 (2005), 19-24.
  • 4. A. Matsumura, On the asymptotic behavior of solutions of semi-linear wave equations, Publ. Res. Inst. Math. Sci., 12 (1976), 169-189.    
  • 5. A. Matsumura, Energy decay of solutions of dissipative wave equations, Proc. Japan Acad., Ser. A, 53 (1977), 232-236.    
  • 6. K. Mochizuki, Scattering theory for wave equations with dissipative terms, Publ. Res. Inst. Math. Sci., 12 (1976), 383-390.    
  • 7. K. Nishihara, Lp-Lq estimates of solutions to the damped wave equation in 3-dimensional space and their application, Math. Z., 244 (2003), 631-649.    
  • 8. P. Radu,G.Todorova,andB.Yordanov,Higher order energy decay rates for damped wave equa­tions with variable coefficients, Discrete Contin. Dyn. Syst. Ser. S, 2(2009), 609-629.    
  • 9. P. Radu, G.Todorova, and B.Yordanov,Decay estimates for wave equations with variable coeffi­cients,Trans. Amer. Math. Soc., 362 (2010), 2279-2299.
  • 10. M. Sobajima andY.Wakasugi, Diffusion phenomena for the wave equation with space-dependent damping in an exterior domain, J. Differential Equations, 261 (2016), 5690-5718.    
  • 11. G.Todorova, andB.Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differential Equations, 174 (2001), 464-489.    
  • 12. G.Todorova, andB.Yordanov, Weighted L2-estimates for dissipative wave equations with variable coefficients, J. Differential Equations, 246 (2009), 4497-4518    
  • 13.Y.Wakasugi, On diffusion phenomena for the linear wave equation with space-dependent damping, J. Hyp. Diff. Eq., 11 (2014), 795-819.    

 

Reader Comments

your name: *   your email: *  

Copyright Info: © 2017, Motohiro Sobajima, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved